[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1985

Cytarabine-Induced Palmar-Plantar Erythema

Author Affiliations

Department of Medicine McMaster University 1200 Main St W Hamilton, Ontario, Canada L8N 3Z5

Arch Dermatol. 1985;121(10):1240-1241. doi:10.1001/archderm.1985.01660100020006
Abstract

To the Editor.—  In the January 1985 Archives, Levine et al1 reported the occurrence of acral erythema during therapy for severe myelogenous leukemia. We have made similar observations and would like to contribute additional information.The patients described by Levine et al were all receiving combination chemotherapy, and the authors did not ascribe the reaction to any single agent. Acral erythema is not a specific reaction to one agent and has been reported in patients given cytarabine,2 doxorubicin,3 fluorouracil,3 and methotrexate4 alone. However, in the cases reported by Levine et al, the reaction was almost certainly to cytarabine, because acral erythema secondary to doxorubicin has been described only in association with constant infusions, which were not used in these cases. Furthermore, acral erythema is being noted with increasing frequency now that cytarabine is being given in higher dosages than those used in the past; we agree that the reaction is toxic and we suggest, with respect to cytarabine

First Page Preview View Large
First page PDF preview
First page PDF preview
×